Alert archive / New Jersey / Areal Flood Advisories in 2016

Areal Flood Advisory 102, NWS Philadelphia/Mount Holly

July 29, 20164 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 29, 2016, 7:56 AM EDT for 4 counties in New Jersey. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 7:56 AM EDT (11:56 UTC)
Expired
Jul 29, 2016, 11:45 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

573 
WGUS81 KPHI 291156
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 AM EDT FRI JUL 29 2016

NJC021-023-025-029-291545-
/O.NEW.KPHI.FA.Y.0102.160729T1156Z-160729T1545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
756 AM EDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  SOUTHEASTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
  MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  CENTRAL MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
  OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1145 AM EDT

* AT 751 AM EDT...DOPPLER RADAR INDICATED AN AREA OF MODERATE TO
  HEAVY RAIN EXTENDING ACROSS PORTIONS OF THE I95 CORRIDOR AND THE
  NORTHERN NEW JERSEY COAST. SOME OF THESE AREAS RECEIVED HEAVY RAIN
  YESTERDAY. POOR DRAINAGE, LOW-LYING, URBANIZED OR SMALL STREAM
  FLOODING IS POSSIBLE ACROSS PORTIONS OF THE ADVISED AREA. UP TO
  TWO INCHES OF RAIN CAN BE EXPECTED, WHERE THE HEAVIEST RAINS FALL,
  IN ABOUT A TWO HOUR TIMEFRAME.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TOMS RIVER...PERTH AMBOY...LONG BRANCH...ASBURY PARK...
  SANDY HOOK...LAKEWOOD...MIDDLETOWN...OLD BRIDGE...JACKSON...
  HOWELL...EAST BRUNSWICK...SAYREVILLE...MARLBORO...MANALAPAN...
  CARTERET...BARNEGAT...TINTON FALLS...HOLMDEL...
  RED BANK AND BEACHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3976 7409 3945 7428 3949 7431 3955 7443
      3960 7439 3977 7439 4024 7466 4060 7426
      4059 7421 4056 7421 4055 7425 4050 7428
      4046 7426 4041 7400 4041 7399 4048 7402
      4043 7397 4029 7397

$$

KRUZDLO
1 follow-up statement
687 
WGUS81 KPHI 291439
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1039 AM EDT FRI JUL 29 2016

NJC021-023-025-029-291448-
/O.CAN.KPHI.FA.Y.0102.000000T0000Z-160729T1545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-MONMOUTH NJ-MIDDLESEX NJ-OCEAN NJ-
1039 AM EDT FRI JUL 29 2016

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR SOUTHEASTERN MERCER...
MONMOUTH...CENTRAL MIDDLESEX AND OCEAN COUNTIES...

THE RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.

LAT...LON 3976 7409 3945 7428 3949 7431 3955 7443
      3960 7439 3977 7439 4024 7466 4060 7426
      4059 7421 4056 7421 4055 7425 4050 7428
      4046 7426 4041 7400 4041 7399 4048 7402
      4043 7397 4029 7397

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 29, 6:18 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 29, 6:18 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 AM EDT FRI JUL 29 2016

.SYNOPSIS...
Low pressure near the Delmarva will strengthen as it moves east
off the New Jersey coast today. Another area of low pressure will
develop near the Delmarva Saturday night and slowly drift out to
sea through Monday. Drier and less humid weather is expected by
the middle of next week as high pressure builds over the region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The Flash Flood Watch remains in effect for all but our
northwestern counties until noon.

Surface low pressure was located off the Delaware coast around
6:00 AM. The feature will move east northeastward and it should
pass farther off the coasts of Delaware and southern New Jersey
this morning before moving quickly out to sea.

A band of moderate to heavy rainfall was located in the lift to
the northwest of the low. It extended from the upper Delmarva up
into southeastern Pennsylvania and New Jersey around 6:00 AM. As
the low makes its way out over the ocean, the precipitation will
pull away to our northeast and east during the late morning and
afternoon hours. The cloud cover is forecast to lift and break
gradually with some sunshine developing during the afternoon.

The wind is anticipated to favor the northeast to northwest
quadrant for today. Speeds may increase to 10 to 15 MPH on the
coastal plain and 5 to 10 MPH inland. The cloud cover and the
northerly flow should keep temperatures from rising above the 80s
this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
We should remain between weather systems for tonight with the low
moving farther out to sea. Weak areas of low pressure are forecast
to be over the Ohio River Valley and eastern Virginia and North
Carolina. High pressure is expected to be to our north.

We are anticipating a partly to mostly cloudy sky with a light
wind. A few light rain showers may begin to push into our region
from the west after midnight.

Minimum temperatures are forecast to be in the middle and upper
60s in the north and in the lower 70s in the south.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...

* Scattered showers and thunderstorms with potential for locally
  heavy rainfall this weekend
* Transition to drier and less humid weather trending a bit slower
  during the early to middle part of next week

Details...

Saturday and Sunday...

A couple of additional shortwaves will move across our region
this weekend along with a frontal boundary in the vicinity. Right
now,it appears that the timing for the increased threat of showers
and thunderstorms will be from Saturday afternoon through Sunday
evening.

Plenty of moisture will linger through the weekend, so the threat
will remain for locally heavy rainfall. Cloud cover and showers
and thunderstorms will help hold temperatures in the 80s across
much of the region. But, humid conditions will persist with dew
point temperatures hovering around 70 in many locations.

Monday through Thursday...

Each model run is trending a bit slower with the eventual
transition to a drier weather pattern and the 29/00Z guidance is
no different. Will keep at least a slight chance of showers and
thunderstorms in the forecast through Tuesday. Likely will see
diurnally driven showers and thunderstorms on Monday and then
potentially another uptick on Tuesday as an upper level trough
finally pushes through to sweep the stagnant frontal boundary to
our south.

High pressure will build over the region, bringing us drier and
somewhat less humid weather. Look for high temperatures in the
lower to mid 80s and dew point temperatures in the lower to mid
60s, which will be quite a change from the week to 10 days
preceding it.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

An area of moderate to heavy rain will continue to move eastward
across our TAF sites early this morning. It was already east of
KRDG and KABE at 1000Z. Conditions will favor the IFR and MVFR
categories. The rain is forecast to begin moving out of our region
and to our northeast and east during the mid to late morning.
Conditions should begin to improve gradually at that time and we
are anticipating VFR conditions for the afternoon hours.

VFR conditions are forecast to continue into tonight. However,
some MVFR visibility restrictions may develop.

The wind is expected to favor the northeast to northwest quadrant
for today at speeds of 6 to 12 knots.

Outlook...
Sat through Sun...Shra/tsra will lower cigs/vsbys at times
Moderate Confidence.

Mon...Mainly VFR. Moderate Confidence.

&&

.MARINE...
Rain with embedded thunderstorms is anticipated for this morning.
The precipitation should move to our northeast and east during the
afternoon.

Low pressure was passing off the coast early this morning and it
will move out to sea. A northeast to north wind is expected for
today on the coastal waters of New Jersey and Delaware with speeds
increasing to 10 to 20 knots. Wave heights are anticipated to
build to around 3 feet on our ocean waters.

Wind speeds are expected to diminish to 10 knots or less for
tonight and the direction may go variable for a time.

Outlook...Saturday through Tuesday...
Winds come up a bit with the weak low pressure development nearly
over the waters on Sunday, otherwise expect generally a light wind
flow for much of the period. Biggest concern for mariners will be
the risk for thunderstorms this weekend.

RIP CURRENTS...The prevailing risk category for the development
of dangerous rip currents along the coasts of New Jersey and
Delaware for today is low. However, a northeast to north wind may
bring periods of moderate risk.

The probably risk for the development of dangerous rip currents
on Saturday is low

&&

.CLIMATE...
GED: a record daily rainfall of 2.80 inches occurred for the
28th.

PHL: heading for top 10 warmest July on record. July avg temp for
PHL will be about 80.9F, 8th warmest July in the period of record
since 1874.

ACY: already is at least 7th wettest July on record with its
monthly record of 13.09 set in 1959. The por is back to 1874.
Total for the month as of the 28th: 8.35".

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until noon EDT today for PAZ070-071-101>106.
NJ...Flash Flood Watch until noon EDT today for NJZ008>010-012>027.
DE...Flash Flood Watch until noon EDT today for DEZ001>004.
MD...Flash Flood Watch until noon EDT today for MDZ008-012-015-019-
     020.
MARINE...None.

&&

Synopsis...
Near Term...Iovino
Short Term...Iovino
Long Term...
Aviation...Iovino
Marine...Iovino
Climate...
Hazardous weather outlook, Jul 29, 3:52 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT FRI JUL 29 2016

NJZ001-007-PAZ054-055-060>062-300800-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
352 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027-
PAZ070-071-101>106-300800-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
352 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-300800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
352 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-300800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 29, 6:10 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 AM EDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HEAVY RAIN       STILL POND              39.33N  76.05W
07/29/2016  M5.30 INCH       KENT               MD   SOCIAL MEDIA

&&

EVENT NUMBER PHI1601609

JBB
Local storm report, Jul 29, 7:00 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 AM EDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SEWELL                  39.77N  75.14W
07/29/2016  M2.91 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1601610

JBB

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:14 PM EDTSpecial Marine WarningPHI91 min
Jul 28, 9:04 PM EDTSpecial Marine WarningPHI56 min
Jul 28, 9:32 PM EDTSpecial Marine WarningPHI58 min
Jul 29, 3:18 AM EDTSpecial Marine WarningPHI87 min
Jul 29, 6:14 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more4 hr

Nearby

Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.